MAUDE Adverse Event Report: WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGTH

WELLSPECT HEALTHCARE GENTLECATH HYDROPHILIC; CATHETER, STRAIGTH
Model Number 509001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Genital Bleeding (4507)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male user who is relatively new in intermittent catheterization (less than year) reported that he experienced a major bleeding after use of an intermittent urinary catheter, gentlecath catheter.On evening on (b)(6), when he was going to catheterize himself he felt like the catheter was a "little sharp" so he inserted the catheter slowly and everything went well and he went to bed.In the middle of the night, he had an erection and had a major bleeding from his penis.As soon as his erection went down the bleeding stopped.User informed his md office of his bleeding as he would like to be seen.The user has not commented on what the md office responded with.On (b)(6) 2025, he had a urine culture and it showed positive for uti and placed on an alternative antibiotic treatment.He was on his last two doses when he had the large bleeding event as described above.User has a history of holep procedure performed on (b)(6) 2024 and then had a second surgery on (b)(6) 2025 to remove scar tissue/stricture that had formed after the surgery on (b)(6) 2024.He states that he had a procedure that moved part of his bladder neck over the stricture.Prior to his surgery on (b)(6) 2025, he was on prophylactic antibiotic called fosfomycin for 6 months and they had him stop it one day before surgery.After second surgery on (b)(6) 2025, he had a foley catheter placed for a week and it was removed on (b)(6) 2025.On (b)(6), he felt like he was starting to have a uti, frequency and urgency.His symptoms worsened as well as fever so he contacted his md office on (b)(6) and was prescribed fosfomycin again.No further information have come to our attention.
 
Additional Manufacturer Narrative
No used or faulty product have been returned.Witness sample (product retained by the manufacturer from the same lot) were inspected and analyzed.No visual defect, no burs/sharp eyelets on the surface and on/around the holes.No issue was observed before and during the activation test.Slipperiness test was performed on witness samples and showed no issue with slipperiness.Batch documentation including process records has been reviewed and no issue were found.Based on our investigation it cannot be determined that the catheter have contributed to uti or bleeding.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Brand Name
GENTLECATH HYDROPHILIC
Common Device Name
CATHETER, STRAIGTH
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
molndal, SE-43-121
SW   SE-43121
MDR Report Key22042124
Report Number3009632672-2025-00015
Device Sequence Number21106117
Product Code EZD
UDI-Device Identifier07333387031873
UDI-Public07333387031873
Combination Product (Y/N)N
PMA/510(K) Number
K223756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number509001
Device Catalogue Number509001
Device Lot Number661600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale